Alert archive / California / High Wind Watches in 2008
High Wind Watch 3, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Jan 14, 2008, 7:45 PM PST for 4 counties in California. It took effect at Jan 16, 2008, 2:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 7:45 PM PST (03:45 UTC)
- In effect from
- Jan 16, 2008, 2:00 AM PST
- Expired
- Jan 15, 2008, 1:09 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3571 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 150345 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 745 PM PST MON JAN 14 2008 ...STRONGER OFFSHORE WINDS EXPECTED WEDNESDAY AND THURSDAY... .A STRONGER SANTA ANA WIND EVENT IS EXPECTED TO IMPACT SOUTHWEST CALIFORNIA AROUND MID WEEK. THE WINDS WILL START TO ARRIVE LATE TUESDAY NIGHT AND WEDNESDAY MORNING ESPECIALLY NEAR THE CAJON PASS...THE INLAND EMPIRE AND SANTA ANA MOUNTAINS AND FOOTHILLS. WINDS WILL SPREAD FURTHER SOUTH INTO SAN DIEGO COUNTY DURING THE DAY ON WEDNESDAY. THE STRONGEST WINDS WILL OCCUR WEDNESDAY EVENING THROUGH THURSDAY MORNING WITH GUSTY CONDITIONS IN MOST LOCATIONS. PEAK WIND GUSTS TO AROUND 80 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS... INCLUDING NEAR AND BELOW THE CAJON PASS AND THE FOOTHILL CANYONS OF THE SANTA ANA MOUNTAINS. OTHER MOUNTAIN AND INLAND VALLEY LOCATIONS NEAR PASSES AND CANYONS COULD HAVE PEAK WIND GUSTS OVER 60 MPH. THE WINDS WILL DECREASE THURSDAY AFTERNOON AND THURSDAY NIGHT. CAZ048-055-057-151300- /O.NEW.KSGX.HW.A.0003.080116T1000Z-080117T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 745 PM PST MON JAN 14 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. STRONG GUSTY NORTHEAST WINDS WILL REDEVELOP THROUGH AND BELOW THE PASSES AND CANYONS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING... WITH WIND GUSTS OVER 60 MPH POSSIBLE AT TIMES. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING INTO THURSDAY MORNING WITH PEAK GUSTS TO AROUND 80 MPH POSSIBLE NEAR AND BELOW THE CAJON PASS AND THE FOOTHILL CANYONS OF THE SANTA ANA MOUNTAINS. GUSTY WINDS WILL ALSO BE MORE WIDESPREAD ACROSS THE AREA DURING THIS EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ056-058-151300- /O.NEW.KSGX.HW.A.0003.080117T0300Z-080117T2200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 745 PM PST MON JAN 14 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. GUSTY NORTHEAST WINDS WILL START TO DEVELOP AGAIN ON WEDNESDAY WITH LOCAL GUSTS TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING INTO THURSDAY MORNING WITH PEAK WIND GUSTS OVER 60 MPH POSSIBLE NEAR THE PASSES AND CANYONS. GUSTY WINDS WILL ALSO BE MORE WIDESPREAD ACROSS THE AREA DURING THIS EVENT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LAVIS
2 follow-up statements
000 WWUS76 KSGX 151114 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 314 AM PST TUE JAN 15 2008 ...STRONG GUSTY SANTA ANA WINDS FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO STRONG SANTA ANA WINDS AT TIMES FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. WEAKER OFFSHORE WINDS WILL CONTINUE INTO SATURDAY. CAZ055-151215- /O.CAN.KSGX.HW.A.0003.080116T1000Z-080117T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 314 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH. NORTHEAST WINDS ARE EXPECTED TO GUST TO 55 MPH AT TIMES THROUGH PASSES AND CANYONS LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...BUT ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA. $$ CAZ056-058-151215- /O.CAN.KSGX.HW.A.0003.080117T0300Z-080117T2200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 314 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WATCH. NORTHEAST WINDS ARE EXPECTED TO GUST TO 55 MPH AT TIMES THROUGH PASSES AND CANYONS LATE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON...BUT ARE NOT EXPECTED TO REACH HIGH WIND WARNING CRITERIA. $$ CAZ048-057-152200- /O.EXT.KSGX.HW.A.0003.080116T1000Z-080118T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 314 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. SANTA ANA WINDS WILL RETURN LATE TONIGHT AND GUST TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONGER SANTA ANA WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH GUSTS TO 75 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MARTIN
000 WWUS76 KSGX 152109 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 109 PM PST TUE JAN 15 2008 ...STRONG OFFSHORE WINDS FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING MODERATE TO STRONG OFFSHORE WINDS AT TIMES FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON. STRONGEST WINDS ARE EXPECTED LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY AFTERNOON. WEAKER OFFSHORE WINDS WILL CONTINUE INTO SATURDAY. CAZ048-057-160600- /O.UPG.KSGX.HW.A.0003.080116T1000Z-080118T0200Z/ /O.NEW.KSGX.HW.W.0004.080116T1000Z-080118T0400Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 109 PM PST TUE JAN 15 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. OFFSHORE WINDS WILL INCREASE LATE TONIGHT AND GUST TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONGER WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH GUSTS TO NEAR 75 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR UPROOTED TREES...BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ055-160600- /O.NEW.KSGX.HW.W.0004.080116T1000Z-080118T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS- 109 PM PST TUE JAN 15 2008 ...HIGH WIND WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY. OFFSHORE WINDS WILL INCREASE LATE TONIGHT AND GUST TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. STRONGER WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH GUSTS TO NEAR 75 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. WATCH FOR UPROOTED TREES...BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-050-056-058-160600- /O.NEW.KSGX.WI.Y.0043.080116T1000Z-080118T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 109 PM PST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY. OFFSHORE WINDS WILL INCREASE LATE TONIGHT AND GUST TO 40 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES FROM LATE TONIGHT THROUGH WEDNESDAY EVENING. THE WINDS WILL START IN THE NORTHERN AREAS AND THEN SPREAD SOUTH DURING THE DAY WEDNESDAY. STRONGER WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY WITH GUSTS TO NEAR 50 MPH THROUGH AND BELOW PASSES AND CANYONS AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ DA
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Jan 14, 2:30 PM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 2:30 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST MON JAN 14 2008 .SYNOPSIS...OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS INTO THIS EVENING AND AGAIN WEDNESDAY AND THURSDAY. OTHERWISE...FAIR INTO THE END OF THE WEEK. WARM WEST OF THE MOUNTAINS AGAIN TUESDAY THEN COOLER MID WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .SHORT TERM (TODAY-THU)...SKIES WERE CLEAR TODAY EXCEPT FOR SOME HIGH CLOUDS. EARLY AFTERNOON ACARS SOUNDINGS SHOWED NE WINDS TO NEAR 25 KTS IN THE LOW LEVELS. OFFSHORE GRADIENTS WITH ABOUT -8 MB SAN-TPH AND THERE WERE LOCAL STRONG GUSTY WINDS...MAINLY TROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE STRONGEST WINDS WERE IN THE INLAND EMPIRE AND SANTA ANA MOUNTAINS THIS MORNING BUT THEY HAVE DECREASED THIS AFTERNOON. THERE WILL CONTINUE TO BE LOCAL GUSTY OFFSHORE WINDS THROUGH THIS AFTERNOON. SUPPORT FOR THE WINDS WILL CONTINUE TO GRADUALLY DECREASE THOUGH THIS EVENING AS THE SURFACE HIGH OVER UTAH WEAKENS AND MOVES E AND UPPER AND THERMAL SUPPORT ALSO WEAKEN. WEAKER OFFSHORE FLOW WILL CONTINUE THROUGH TUE. THERE WILL BE SLIGHT LOCAL COOLING NEAR THE COAST BUT EXPECT ANOTHER WARM DAY W OF THE MOUNTAINS TUE. CLEAR SKIES EXCEPT FOR A FEW HIGH CLOUDS AT TIMES. ANOTHER SHORT WAVE WILL MOVE PAST TO THE NE LATE TUE. COLDER OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THIS SHORT WAVE DURING THE DAY WED AND CONTINUING THROUGH THU. LOCAL WIND WARNINGS AND WIND ADVISORIES WILL PROBABLY BE NEEDED AGAIN WED INTO THU...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE STRONGEST WINDS WILL PROBABLY BE THU MORNING. RECENT RAINS WILL MITIGATE THE ELEVATED FIRE WEATHER HAZARD CAUSED BY THE DRY OFFSHORE WINDS. && .LONG TERM (FRI-MON)...WEAKER OFFSHORE FLOW WILL CONTINUE THROUGH THE END OF WEEK FOR GENERALLY FAIR WEATHER. UPPER LEVEL LOW PRESSURE SHOULD BRING MORE CLOUDS AND COOLING EARLY NEXT WEEK. && .AVIATION... 141945Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES THROUGH TUESDAY. GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR WILL CONTINUE TO DIMINISH THROUGH THIS EVENING. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY UNTIL 6 PM TODAY. SEE LAXNPWSGX. && PUBLIC...DA AVIATION...HORTON
Hazardous weather outlook, Jan 14, 4:50 PM PST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 450 PM PST MON JAN 14 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-151330- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 450 PM PST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT WIND ADVISORY FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY UNTIL 6 PM TODAY. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR WEDNESDAY AND THURSDAY...ANOTHER PERIOD OF OFFSHORE FLOW WILL BRING GUSTY NORTHEAST WINDS AGAIN. WINDS WILL BE MORE WIDESPREAD DURING THIS EVENT WITH LOCALLY STRONG GUSTS ABOVE 65 MPH EXPECTED NEAR AND BELOW THE MOUNTAIN PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. LAVIS
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:09 PM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 47 hr |
| Jan 15, 1:09 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 days |
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.